MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 3L 6FR X 55CM BP; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 3L 6FR X 55CM BP; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-45563-CURVB
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "during a difficult picc insertions, the picc was observed to have coiled on the tiptracker.When inserter pulled back the picc before readvancing, it is believed that the picc pulled back over the stylet, leaving the stylet extending beyond the catheter tip.When the picc was readvanced into the patient, the ecg showed ventricular placement.Trouble shooting was performed, during which it was realized that the stylet had likely extended beyond the tip of the catheter.The picc and stylet were removed entirely from the patient, the stylet was repositioned within the catheter and the catheter was reinserted into the patient.The case was completed successfully." there was no patient harm or injury.No medical intervention required.The patient's current condition is "unknown" at this time.
 
Additional Manufacturer Narrative
Qn# (b)(4).One vps rhythm dlx k-01352-001 stylet navigation stylet:.018" x 30-25/32" lg, including (b)(6) connector comm: t-port was returned.A visual examination of the stylet and the connector did not reveal any obvious external defects or anomalies.It was reported "during a difficult picc insertions, the picc was observed to have coiled on the tiptracker.When inserter pulled back the picc before readvancing, it is believed that the picc pulled back over the stylet, leaving the stylet extending beyond the catheter tip.When the picc was readvanced into the patient, the ecg showed ventricular placement.Trouble shooting was performed, during which it was realized that the stylet had likely extended beyond the tip of the catheter.The picc and stylet were removed entirely from the patient; the stylet was positioned within the catheter and the catheter was reinserted into the patient.The case was completed successfully".The above information suggests the stylet location was not securely maintained by the t-port connector.Stylet mrq (b)(4) paragraph 8.2.3 minimum retainer holding force, states the peak force to axially slide the stylet through the retainer shall be greater than or equal to 0.5 n (approximately 59.98 gram) when measured after at least one instance of previous retainer movement.No movement of the stylet through the membrane of the t-port extension was observed when a calibrated 50 gram weight was attached to the stylet and then suspended by only holding the t-port connector.The test results confirmed the stylet location was securely maintained by the t-port connector.The reported issue was not reproduced.No problem was found with the ability of the t-port connector to maintain the location of the stylet.A device history record review performed on the t-port connector did not reveal any manufacturing related issues.No further action will be taken.
 
Event or Problem Description

Brand Name
ARROW AGBA PICC NAVICURVE: 3L 6FR X 55CM BP
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21890247
Report Number9680794-2025-00326
Device Sequence Number8174577
Product Code LJS
UDI-Device Identifier10801902208719
UDI-Public(01)10801902208719(11)250129(17)260227(10)33F24L0502(21)
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/27/2026
Device Catalogue NumberDLX-45563-CURVB
Device Lot Number33F24L0502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown